Advil after surgery?
Doctor Answers 14
Advil after surgery
Every PS will have a different answer to this question so check with your plastic surgeon! I typically allow patients to take advil or motrin 5-7 days after surgery (after their first postoperative visit).
Advil after surgery
It depends on the other medications you are taking, so you will need to check with your surgeon. If for instance you are on lovenox for DVT prophylaxis, I would avoid Advil until you are off of that medication. However if you are not on any anticoagulant, it is safe to take Advil after the first day. Tylenol is safe to take even if you are on an anticoagulant.
Advil after surgery?
Advil is the other name for ibuprofen. Ibuprofen is a member of the NSAID family. NSAIDs can cause you to bleed more and therefore it is recommended to stay away from these type of medications for ~2 weeks after surgery. It is best to take Tylenol if you are not already taking that as part of your pain medication (ie. hydrocodone/tylenol).
You might also like...
Advil After Mommy Makeover?
This is something you should check with your surgeon about. For my patients, I want them to avoid all blood thinners (including Advil) for 2 weeks before and two weeks after surgery. However, Tylenol is allowed. Good luck.
Advil is OK to take post operatively
There are certain medications to avoid before and after surgery because they increase the incidence of bleeding. Advil (Ibuprofen) is one of them. I have my patients stop Advil 2 weeks prior to surgery and may resume taking it 3 days after surgery. Since you are past the 3 days from the initial procedure, I would allow you to take the Advil. However, I would check with your plastic surgeon first before taking this medication.
Thank you for your question. In general you an take pain relief afterwards . Always ask your surgeon if there are restrictions with various brands. Best of luck
Hello, thanks for your question. Generally tylenol (acetaminophen) is recommended for the first week or so after surgery. There is a risk that Advil and other medications in the NSAID class (e.g. ibuprofen, naproxen) can cause bleeding due to their interaction with your body's clotting process (inhibiting platelets). I recommend that you call the office of your surgeon and see when they are comfortable with you resuming ibuprofen and other medications. Have a great day!
Talk to your Plastic Surgeon about Medication Use
Prescription and over the counter #medication use are not a matters that surgeons or physicians than your own can advise on, without seeing you in-person or knowing your #medical history and surgical details. Therefore, its best to ask your surgeon this and about any additional medication use you have concerns about.
Mommy Makeover /Breast Augmentation/Breast Implants/Anatomic Gummy Bear Implants/Tummy Tuck/Liposuction/BBL
I appreciate your question.
I would recommend that you discuss this question with your surgeon as every surgeon has their own respective post op protocol for his/her patients. Your surgeon is your best resource as he/she is most familiar with your medical history and how you are healing at this time.
The best way to assess and give true advice would be an in-person exam.
Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery.
Best of luck!
Board Certified Plastic Surgeon
Post operative care
Thank you for your question. As each surgeon has their own unique set of post operative instructions, it is always best to consult with your surgeon first. That being said, in our practice we advise patients to avoid taking any blood thinning agents, such as seafood, ibuprofen, aspirin, advil, etc for a minimum of 2-3 weeks post surgery.
With kind regards,
Lane F. Smith, M.D., F.A.A.C.S., F.A.O.H.N.S., F.A.B.F.P.R.S.
Las Vegas Plastic Surgeon
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.